MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Model Number |
3542635 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
05/01/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 54-year-old caucasian female patient underwent a breast augmentation revision surgery with implantation of a 250cc mentor siltex round moderate profile saline breast implant prosthesis.Post-operatively, the patient was diagnosed with a deflated left breast implant during an in-office visit with a medical professional.As a result, the patient underwent removal on (b)(6) 2023.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On july 03, 2023, mentor received the following additional information.Pre-operatively, in addition to the left breast deflation, the patient was diagnosed with right breast implant inferomedial malposition with pseudosymmastia of the medial inframammary fold.As a result, the patient underwent unilateral removal and replacement with a left-sided 300cc mentor smooth round moderate profile saline breast implant and a surgical intervention of the right breast without right-sided removal.Since an additional event was reported, another file was generated to document the contralateral event.This report is for the left breast prosthesis.Refer to manufacturing report number 1645337-2023-08208 for the contralateral event.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On july 20, 2023, the mentor analysis lab received the suspect medical device for evaluation.On july 25, 2023, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection and leak testing of the device.Visual analysis of the returned sample revealed that the breast implant had an area of siltex cracking on the posterior view.Leak testing was performed, according to the mentor procedure, and it revealed a tear within the siltex cracking, measuring approximately 0.4 cm.The evaluation determined that the cause of the deflation is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Manufacturer¿s reference number: (b)(4).